The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

Lipitor and HIV

Jan 10, 2006

I found this site after searching on Google for Lipitor Side effects. Now my question(s) are:

What has Lipitor got to do with HIV?

If I am experiencing muscle pain, is it more harmful to stop taking Lipitor, or less harmfull



Response from Dr. Henry

There has been some data suggesting that Lipitor may have a direct effect on HIV but that has not been confirmed by follow-up studies to date. Lipitor can cause muscle damage not related to HIV which can be aggravated by its interaction with certain HIV drugs (notably protease inhibitors which can increase the levels of Lipitor in the blood perhaps making the muscle damage more likely). Your HIV doc shoulud be informed about the pain you are having so determine if further evaluation is needed. KH

Enlarged parotid glands
is this true?

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint